Letters sent to healthcare professionals in September 2016, including retigabine withdrawal

A summary of letters sent to healthcare professionals in September 2016, including important information for professionals who specialise in epilepsy treatment regarding the withdrawal from the market of retigabine (Trobalt).

In September 2016, an important communication was sent to professionals who specialise in the treatment of epilepsy to inform them of the withdrawal of retigabine (Trobalt) from the market in June 2017. This product is being discontinued because of limited and declining use.

The letter outlines advice for healthcare providers to begin seeking alternative treatment for affected patients, and to withdraw treatment with a gradual dose reduction over at least 3 weeks. No new patients should start retigabine treatment.

In September 2016, letters were also sent for the following medicines:

Article citation: Drug Safety Update volume 10 issue 3, October 2016: 2.

Help us improve GOV.UK

Don’t include personal or financial information like your National Insurance number or credit card details.